×

zbMATH — the first resource for mathematics

Calabi-Yau manifolds with large Picard number. (English) Zbl 0688.14032
A Calabi-Yau manifold is a smooth complex projective threefold V with trivial canonical bundle and no global 1-forms or 2-forms. This paper is dealing with C-Y manifolds with Picard number \(\rho (V)>19.\)
The author defines a Calabi-Yau model as a positive 3-fold \(\bar V\) with only canonical singularities of \(index\quad 1\) for which there is a resolution of singularities \(\pi:\quad V\to \bar V\) with V a C-Y manifold and he proves that any C-Y manifold is a resolution of a C-Y model \(\bar V\) with Picard number \(\rho(\bar V)\leq 19\). - The main tools for the proof are:
(i) Mori’s techniques for the classification of 3-folds, in particular the analysis of the singularities arising from small contractions;
(ii) the study of the cubic hypersurface \(W\subset {\mathbb{P}}^{\rho -1}\) consisting of points representing \(divisors\quad D\) with \(D^ 3=0\). In fact the existence of the required contraction is reduced to the existence of a rational point on W, satisfying some suitable conditions.
Reviewer: L.Picco Botta

MSC:
14J30 \(3\)-folds
14E30 Minimal model program (Mori theory, extremal rays)
14E15 Global theory and resolution of singularities (algebro-geometric aspects)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Barth, W., Peters, C., Van der Ven, A.: Compact Complex Surfaces. Berlin Heidelberg New York Tokyo: Springer 1980 · Zbl 0718.14023
[2] Beauville, A.: Variétés Kähleriennes dont la première classe de Chern est nulle. J. Differ. Geom.18, 755-782 (1983) · Zbl 0537.53056
[3] Beauville, A.: Some remarks on Kähler manifolds withc 1=0. In: Ueno, K. (ed.) Classification of Algebraic and Analytic Manifolds. Proceedings, Katata 1982 (Progr. Math., Vol. 39, pp. 1-26). Boston Basel Stuttgart: Birkhäuser 1983
[4] Candelas, P., Horowitz, G.T., Strominger, A., Witten, E.: Superstring Phenomenology. In: Bardeen, W.A., White, A.R. (eds.) Symposium on Anomalies, Geometry, Topology, pp. 377-394. Argonne Nat. Lab. 1985 · Zbl 0643.53069
[5] Candelas, P.: Yukawa couplings between (2, 1)-forms. In: Yau, S.T. (ed.) Mathematical Aspects of String Theory, pp. 488-542. Singapore: World Scientific 1987 · Zbl 0659.53059
[6] Clemens, H.: Homological equivalence, modulo algebraic equivalence, is not finitely generated. Publ. Math. IHES58, 19-38 (1983) · Zbl 0529.14002
[7] Clemens, H.: Double Solids. Adv. Math.47, 107-203 (1983) · Zbl 0509.14045 · doi:10.1016/0001-8708(83)90025-7
[8] Davenport, H.: Cubic forms in sixteen variables. Proc. Roy. Soc. A272, 285-303 (1963) · Zbl 0107.04102 · doi:10.1098/rspa.1963.0054
[9] Davenport, H., Lewis, D.J.: Non-homogeneous cubic equations. J. Lond. Math. Soc.39, 657-671 (1964) · Zbl 0125.02402 · doi:10.1112/jlms/s1-39.1.657
[10] Dine, M., Seiberg, N., Wen, X.-G., Witten, E.: Nonperturbative effects on the string world sheet. Nuclear Phys. B278, 769-789 (1986) · doi:10.1016/0550-3213(86)90418-9
[11] Green, P.S., Hübsch, T.: Calabi-Yau hypersurfaces in products of semi-ample surfaces. Commun. Math. Phys.115, 231-246 (1988) · Zbl 0658.14020 · doi:10.1007/BF01466771
[12] Green, P.S., Hübsch, T., Lütken, C.A.: All the Hodge numbers for all Calabi-Yau complete intersections. University of Texas Report UTTG-29-87 (1987) · Zbl 0657.53063
[13] Green, P.S., Hübsch, T.: (1, 1)3 couplings in Calabi-Yau threefolds. University of Texas Report UTTG-1-88 (1988) · Zbl 0684.53077
[14] Green, P.S., Hübsch, T.: Connecting moduli spaces of Calabi-Yau threefolds. University of Texas Report UTTG-4-88 (1988) · Zbl 0684.53077
[15] Hartshorne, R.: Algebraic Geometry. Graduate Texts in Mathematics Vol. 52. New York Heidelberg Berlin: Springer 1977 · Zbl 0367.14001
[16] Heath-Brown, D.R.: Cubic forms in ten variables. Proc. Lond. Math. Soc.47, 225-257 (1983) · Zbl 0509.10013 · doi:10.1112/plms/s3-47.2.225
[17] Hirzebruch, F.: Some examples of threefolds with trivial canonical bundle. Notes by J. Werner. In: Hirzebruch, F. Collected Papers II, pp. 757-770. Berlin, Heidelberg, New York: Springer 1987
[18] Horowitz, G.T.: What is a Calabi-Yau Space? In: Green, M., Gross, D. (eds.) Unified String Theories, pp. 635-653. Singapore: World Scientific 1986 · Zbl 0648.53041
[19] Hübsch, T.: Calabi-Yau Manifolds-Motivations and Constructions. Commun. Math. Phys.108, 291-318 (1987) · Zbl 0602.53061 · doi:10.1007/BF01210616
[20] Kawamata, Y.: A generalization of Kodaira-Ramanujam’s vanishing theorem. Math. Ann.261, 43-46 (1982) · Zbl 0488.14003 · doi:10.1007/BF01456407
[21] Kawamata, Y.: The cone of curves on algebraic varieties. Ann. Math.119, 603-633 (1984) · Zbl 0544.14009 · doi:10.2307/2007087
[22] Kawamata, Y.: Pluricanonical systems on minimal algebraic varieties. Invent. math.79, 567-588 (1985) · Zbl 0593.14010 · doi:10.1007/BF01388524
[23] Kawamata, Y.: On the plurigenera of minimal algebraic 3-folds withK?0. Math. Ann.275, 539-546 (1986) · Zbl 0582.14015 · doi:10.1007/BF01459135
[24] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. In: Oda, T. (ed.) Algebraic Geometry, Sendai 1985. Adv. Stud. Pure Math. Vol. 10, pp. 283-360. Amsterdam: North Holland 1987
[25] Kobayashi, S.: Recent Results in Complex Differential Geometry. Jber. d. Dt. Math.-Verein83, 147-158 (1981) · Zbl 0467.53030
[26] Kollár, J.: The structure of algebraic threefolds-an introduction to Mori’s program. Bull. Am. Math. Soc.17, 211-273 (1987) · Zbl 0649.14022 · doi:10.1090/S0273-0979-1987-15548-0
[27] Miyaoka, Y.: The Chern classes and Kodaira dimension of a minimal variety. In: Oda, T. (ed.) Algebraic Geometry, Sendai 1985. Adv. Stud. Pure Math. Vol. 10, pp. 449-476. Amsterdam: North Holland 1987
[28] Morrison, D.R.: The birational geometry of surfaces with rational double points. Math. Ann.271, 415-438 (1985) · Zbl 0557.14006 · doi:10.1007/BF01456077
[29] Mumford, D.: Enriques’ classification in charp: I. In: Spencer, D.D., Iyanaga, S. (eds.) Global Analysis, papers in honour of K. Kodaira, pp. 325-339. University of Tokyo Press, 1969
[30] Pinkham, H.: Factorization of birational maps in dimension 3. In: Orlik, P. (ed.) Singularities (Proc. Symp. in Pure Math. Vol. 40 Part 2, pp. 343-372). Providence, Rhode Island: Amer. Math. Soc. 1983 · Zbl 0544.14005
[31] Reid, M.: Canonical 3-folds. In: Beauville, A. (ed.) Géométrie algébrique, Angers 1979, pp. 273-310. Sijthoff and Noordhoff, The Netherlands 1980
[32] Reid, M.: Minimal models of canonical 3-folds. In: Iitaka, S. (ed.) Algebraic varieties and analytic varieties (Advanced Studies in Pure Math. Vol. 1, pp. 395-418). Kinokuniya, Tokyo and North Holland, Amsterdam 1983
[33] Reid, M.: Young person’s guide to canonical singularities. In: Bloch, S.J. (ed.) Algebraic Geometry Bowdoin 1985 (Proc. Symp. in Pure Math. Vol. 46 Part 1, pp. 345-416). Providence, Rhode Island: Am. Math. Soc. 1987
[34] Reid, M.: The Moduli Space of 3-folds withK=0 may nevertheless be irreducible. Math. Ann.278, 329-334 (1987) · Zbl 0649.14021 · doi:10.1007/BF01458074
[35] Schoen, C.: Algebraic cycles on certain desingularized nodal surfaces. Math. Ann.270, 17-27 (1985) · Zbl 0542.14006 · doi:10.1007/BF01455524
[36] Schoen, C.: On the geometry of a special determinantal hypersurface associated to the Mumford-Horrocks bundle. J. Reine Angew. Math.364, 85-111 (1986) · Zbl 0568.14022 · doi:10.1515/crll.1986.364.85
[37] Schoen, C.: On fibre products of rational elliptic surfaces with section. Math. Z.197, 177-199 (1988) · Zbl 0631.14032 · doi:10.1007/BF01215188
[38] Serre, J.-P.: A course in arithmetic. Graduate Texts in Mathematics Vol. 7. Berlin, Heidelberg, New York: Springer 1973 · Zbl 0256.12001
[39] Strominger, A., Witten, E.: New Manifolds for Superstring Compactification. Commun. Math. Phys.101, 341-361 (1985) · doi:10.1007/BF01216094
[40] Ueno, K.: Classification theory of algebraic varieties and compact complex spaces. Lecture Notes in Mathematics Vol. 439. Berlin Heidelberg New York: Springer 1975 · Zbl 0299.14007
[41] Van Geeman, B., Werner, J.: Nodal quintics in ?4. University of Utrecht Mathematics Department, Preprint 555 (1989) · Zbl 0697.14027
[42] Viehweg, E.: Vanishing theorems. J. Reine Angew. Math.335, 1-8 (1982) · Zbl 0485.32019 · doi:10.1515/crll.1982.335.1
[43] Wall, C.T.C.: Classification Problems in Differential Topology V. On Certain 6-Manifolds. Invent. math.1, 355-374 (1966) · Zbl 0149.20601 · doi:10.1007/BF01389738
[44] Werner, J.: Kleine Auflösungen spezieller dreidimensionaler Varietäten. Bonner Mathematische Schriften 186 (1987) · Zbl 0657.14021
[45] Werner, J.: New examples of threefolds withc 1=0 (with an appendix by B. van Geeman). Math. Gottingensis 20 (1988)
[46] Wilson, P.M.H.: On regular threefolds with ?=0. Invent. math.76, 345-355 (1984) · Zbl 0544.14026 · doi:10.1007/BF01388601
[47] Wilson, P.M.H.: Towards birational classification of algebraic varieties. Bull. Lond. Math. Soc.19, 1-48 (1987) · Zbl 0612.14033 · doi:10.1112/blms/19.1.1
[48] Witten, E.: New Issues in Manifolds ofSU (3) holonomy. Nuclear Phys. B268, 79-112 (1986) · doi:10.1016/0550-3213(86)90202-6
[49] Witten, E.: Holomorphic curves on manifolds withSU (3) holonomy. In: Yau, S.T. (ed.) Mathematical Aspects of String Theory, pp. 145-149. Singapore: World Scientific 1987
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.